# SDR 97ZZZX4677

- Difficulty date: October 13, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N250AE
- Make and model: Saab 340B
- Aircraft serial: 340B250
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Door Panel
- Part number: 7253501551
- Condition: Defective
- Location: Doubler
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

INSPECTION FOUND DOUBLER HAS 2 HOLES BURNED THROUGH BY ELECTRICAL ARCING.  STATIC ELECTRIC BUILD-UP ON OUTER PANEL TRAVELING THROUGH RIVETS TO DOUBLER AND DISCHARGING THROUGH DOUBLER.  THIS IS BEING CAUSED BY A POOR DESIGN OF NOT HAVING THE RIVETS INSULATED FROM ANTI-STATIC MATERIAL ON OUTER SURFACE ENHANCED BY THE REPAIR USING EXPANDED METAL AS ANTI-STATIC PROTECTION.  THIS REPAIR DOES NOT BOND ADEQUATELY AND GROUND IS NOT RELIABLE AT THE EDGES.  SUBMITTER STATED RIVETS SHOULD BE SEALED OVER WITH FIBERGLASS PRIOR TO REPAIRING THE ANTI-STATIC AND EXPANDED METAL SHOULD NOT BE USED IF IT CANNOT BE RELIED ON TO HAVE A GOOD BOND.  NOTE:  THERE IS AN OIL CHECK DOOR IN PANEL, A FIRE COULD HAPPEN.
